Alert archive / Maryland / River Flood Warnings in 2021

River Flood Warning 14, NWS Baltimore/Washington

September 1, 2021Allegany County, Maryland

NWS Baltimore/Washington issued this river flood warning at Sep 1, 2021, 4:14 PM EDT for Allegany County, Maryland. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Sep 2, 2021, 12:44 AM EDT
In force
9 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
Moderate

County Allegany County, MD

The radar

The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wills Creek near Cumberland (CWCM2). The gauge peaked at 14.09 ft at Sep 1, 2021, 8:00 PM EDT.

actionminormoderatemajor5101509/0109/0209/03
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01601500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

160 
WGUS41 KLWX 012014
FLWLWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
414 PM EDT Wed Sep 1 2021

...The National Weather Service in Baltimore MD/Washington DC has 
issued a Flood Warning for the following rivers in Maryland...

  Wills Creek near Cumberland affecting Allegany County.

For the Wills Creek...including Cumberland...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued late tonight at 415 AM EDT.

&&


MDC001-020815-
/O.NEW.KLWX.FL.W.0014.210901T2014Z-210902T1100Z/
/CWCM2.2.ER.210901T1755Z.000000T0000Z.210902T0500Z.NR/
414 PM EDT Wed Sep 1 2021

The National Weather Service in Sterling Virginia has issued a

* Flood Warning for
  the Wills Creek near Cumberland.
* From this afternoon to tomorrow morning.
* At 3:31 PM EDT Wednesday the stage was 12.0 feet, or 2.0 feet 
  above flood stage.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and moderate flooding is forecast. 
  This approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:31 PM EDT Wednesday was 23.4 feet.
* Forecast...The river is expected to rise to a crest of 12.1 feet 
  late this afternoon. It will then fall below flood stage just 
  after midnight tonight.
* Impact...At 12.0 feet, Water reaches businesses in Motor City 
  along route 36, and begins to approach homes in Locust Grove. 
  Water may be approaching the lowest sections of the railroad 
  tracks on the left bank. The tracks on the right bank will not be 
  affected.
* Flood History...This crest compares to a previous crest of 11.7 
  feet on 04/16/1993.

&&

River Name  Fld      Observed    Wed   Thu   Thu     Crest       
Location    Stg   Stg  Day/Time  8PM   2AM   8AM   Stg Time Date 

Wills Creek
Cumberland  10.0  12.0 Wed 3 pm  11.6  9.9   8.5   12.1 5pm Wed  


&&

LAT...LON 3973 7880 3973 7874 3967 7875 3965 7875
      3965 7879 3967 7881 3970 7881

$$

LFR
4 follow-up statements
249 
WGUS41 KLWX 012257
FLWLWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
657 PM EDT Wed Sep 1 2021

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Maryland...

  Wills Creek near Cumberland affecting Allegany County.

For the Wills Creek...including Cumberland...Major flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued Thursday morning at 700 AM EDT.

&&


MDC001-021100-
/O.EXT.KLWX.FL.W.0014.000000T0000Z-210902T1822Z/
/CWCM2.3.ER.210901T1755Z.210902T0000Z.210902T1222Z.NO/
657 PM EDT Wed Sep 1 2021

...Forecast flooding increased from Moderate to Major severity and 
increased in duration until early tomorrow afternoon...

The Flood Warning continues for
  the Wills Creek near Cumberland.
* Until early tomorrow afternoon.
* At 6:46 PM EDT Wednesday the stage was 13.3 feet, or 3.3 feet 
  above flood stage.
* Flood stage is 10.0 feet.
* Moderate flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:46 PM EDT Wednesday was 13.3 feet.
* Forecast...The river is expected to rise to a crest of 14.1 feet 
  this evening. It will then fall below flood stage tomorrow morning.
* Impact...At 14.0 feet, Several businesses at Motor City and 
  outside the levee protection north of Cumberland are flooded, 
  along with at least a couple homes in Locust Grove. Water 
  approaches low spots on Route 36, possibly affecting one lane.
* Flood History...This crest compares to a previous crest of 13.5 
  feet on 04/26/1937.

&&

River Name  Fld      Observed    Thu   Thu   Thu     Crest       
Location    Stg   Stg  Day/Time  2AM   8AM   2PM   Stg Time Date 

Wills Creek
Cumberland  10.0  13.3 Wed 6 pm  12.1  10.1  8.5   14.1 8pm Wed  


&&

LAT...LON 3973 7880 3973 7874 3967 7875 3965 7875
      3965 7879 3967 7881 3970 7881

$$

LFR
963 
WGUS81 KLWX 020028
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
828 PM EDT Wed Sep 1 2021

...The Flood Warning is extended for the following rivers in 
Maryland...

  Wills Creek near Cumberland affecting Allegany County.

For the Wills Creek...including Cumberland...Major flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued Thursday morning at 830 AM EDT.

&&


MDC001-021230-
/O.EXT.KLWX.FL.W.0014.000000T0000Z-210903T0000Z/
/CWCM2.3.ER.210901T1755Z.210902T0200Z.210902T1800Z.NO/
828 PM EDT Wed Sep 1 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Wills Creek near Cumberland.
* Until tomorrow evening.
* At 8:16 PM EDT Wednesday the stage was 14.1 feet, or 4.1 feet 
  above flood stage.
* Flood stage is 10.0 feet.
* Major flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:16 PM EDT Wednesday was 14.1 feet.
* Forecast...The river is expected to rise to a crest of 14.6 feet 
  late this evening. It will then fall below flood stage early 
  tomorrow afternoon.
* Impact...At 14.0 feet, Several businesses at Motor City and 
  outside the levee protection north of Cumberland are flooded, 
  along with at least a couple homes in Locust Grove. Water 
  approaches low spots on Route 36, possibly affecting one lane.
* Flood History...This crest compares to a previous crest of 13.5 
  feet on 04/26/1937.

&&

River Name  Fld      Observed    Thu   Thu   Thu     Crest       
Location    Stg   Stg  Day/Time  2AM   8AM   2PM   Stg Time Date 

Wills Creek
Cumberland  10.0  14.1 Wed 8 pm  14.0  11.5  10.0  14.6 10pm Wed 


&&

LAT...LON 3973 7880 3973 7874 3967 7875 3965 7875
      3965 7879 3967 7881 3970 7881

$$

JMG
334 
WGUS81 KLWX 020252
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
1052 PM EDT Wed Sep 1 2021

...The Flood Warning continues for the following rivers in 
Maryland...

  Wills Creek near Cumberland affecting Allegany County.

For the Wills Creek...including Cumberland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/washington or 
www.weather.gov/baltimore.

The next statement will be issued Thursday morning at 1100 AM EDT.

&&


MDC001-021500-
/O.EXT.KLWX.FL.W.0014.000000T0000Z-210902T1800Z/
/CWCM2.3.ER.210901T1755Z.210902T0016Z.210902T1200Z.NO/
1052 PM EDT Wed Sep 1 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Wills Creek near Cumberland.
* Until early tomorrow afternoon.
* At 10:30 PM EDT Wednesday the stage was 11.8 feet, or 1.8 feet 
  above flood stage.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:30 PM EDT Wednesday was 14.1 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 4.5 feet Saturday evening.
* Impact...At 11.0 feet, Water approaches businesses at Motor City. 
  Vehicles must be moved to higher ground.
* Flood History...This crest compares to a previous crest of 11.5 
  feet on 09/06/1996.

&&

River Name  Fld      Observed    Thu   Thu   Thu     Crest       
Location    Stg   Stg  Day/Time  2AM   8AM   2PM   Stg Time Date 

Wills Creek
Cumberland  10.0  11.8 Wed 10 pm 11.5  10.0  9.2    MSG  unknown 


&&

LAT...LON 3973 7880 3973 7874 3967 7875 3965 7875
      3965 7879 3967 7881 3970 7881

$$

JMG
262 
WGUS81 KLWX 020444
FLSLWX

Flood Statement
National Weather Service Baltimore MD/Washington DC
1244 AM EDT Thu Sep 2 2021

...The Flood Warning is cancelled for the following rivers in 
Maryland...

  Wills Creek near Cumberland affecting Allegany County.

MDC001-020545-
/O.CAN.KLWX.FL.W.0014.000000T0000Z-210902T0444Z/
/CWCM2.3.ER.210901T1755Z.210902T0016Z.000000T0000Z.NO/
1244 AM EDT Thu Sep 2 2021

...The Flood Warning for the Wills Creek near Cumberland has been 
cancelled...

The Flood Warning is cancelled for
  the Wills Creek near Cumberland.
* At 12:31 AM EDT Thursday the stage was 9.6 feet, or 0.4 feet below 
  flood stage.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to fall to 4.5 feet Saturday 
  evening.

&&

River Name  Fld      Observed    Thu   Thu   Thu     Crest       
Location    Stg   Stg  Day/Time  8AM   2PM   8PM   Stg Time Date 

Wills Creek
Cumberland  10.0  9.6  Thu 12 am 9.1   8.4   7.8    MSG  unknown 


&&

LAT...LON 3973 7880 3973 7874 3967 7875 3965 7875
      3965 7879 3967 7881 3970 7881

$$

JMG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Sep 1, 3:43 PM EDT, 31 minutes earlier.

Area forecast discussion, Sep 1, 3:43 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
343 PM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnants of Ida will interact with a mid-latitude trough as it
tracks across our area today. Ida will depart off to the north and
east tomorrow, allowing high pressure to build in at the surface
for Friday into the first half of the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
An active day continues as the remnants of Ida progress across
the area. Numerous storms are ongoing across the area, some of
which have a history of producing tornadoes. The main initial
band of storms is situated along the bay northward to
Baltimore/Harford Counties at the moment, and will continue to
progress off toward the north and east. A tornado threat
persists in association with these storms, and the threat for
organized straight line winds is increasing as well as this
convective band continues to grow upscale. This band of storms
should clear the forecast area by around 5 or 6 PM. Additional
showers and thunderstorms are developing behind this initial
band. Model soundings indicate that hodographs will become less
favorable for tornadoes with this activity, but some threat for
severe thunderstorms can't be ruled out. Flash flooding is
ongoing across northern portions of the forecast area (see
hydrology section for more details). Showers and storms will
clear the area from west to east during the evening to early
overnight hours.

Gusty north to northwesterly winds will filter into the area
behind the precipitation this evening. As a result, a Wind
Advisory has been issued this evening for portions of northern
MD and the Central VA Blue Ridge. Wind gusts will likely
approach 50 mph for a few hours this evening in the advisory
area. Elsewhere, gusts of 30-40 mph appear likely for a short
time. Widespread wind gusts of 20-30 mph are expected to
continue through the night.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The remnants of Ida will track off toward the north and east
tomorrow. The pressure gradient between the remnants of Ida and
an area of high pressure over the Great Lakes will maintain
gusty north to northwesterly winds over the area, with gusts of
20-30 mph common. Skies will be mostly sunny, and temperatures
will be much cooler, with high temperatures in the mid-upper
70s. Humidity levels will also be much lower, with dewpoints in
the 50s. Friday will feature much of the same as high pressure
continues to build in from the Great Lakes. Skies will stay
mostly sunny, but winds will slacken a bit. High temperatures
will once again be in the mid-upper 70s and dewpoints will hold
in the 50s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A region of Canadian high pressure will still be overhead Saturday
keeping highs in the upper 70s to near 80 for most. A cold front
will move towards the region on Sunday from the Great Lakes/Ohio
Valley. This will bring the risk for showers. Given the limited
instability, the thunderstorm potential remains low. Once the front
passes, a drier and cooler air mass will work in for the first half
of next week. Highs will generally be in the upper 70s to low 80s,
with 60s in the mountains. Lows early next week could dip into the
40s across the colder valleys of the Allegheny Front.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms will continue to impact the terminals
over the next few hours, leading to temporary restrictions. The
precipitation will move out of the area this evening. Gusty
north to northwesterly winds will move in behind the system this
evening, with gusts of 30-35 knots possible for a few hours.
VFR conditions are expected tomorrow with north to northwesterly
winds gusting to around 20 knots. VFR conditions and lighter
winds are expected on Friday.

VFR conditions are expected Saturday and Sunday with the flow
becoming southeast ahead of the cold front.

&&

.MARINE...
Numerous showers and thunderstorms will traverse the waters this
afternoon and evening. These storms will be capable of producing
high winds and waterspouts. In addition, a Gale Warning remains
in effect through tonight. Winds are currently southerly, but
will turn north to northwesterly this evening and increase. SCA
appear likely through tomorrow. Thereafter, sub-SCA conditions
are expected.

Winds will remain below SCA criteria for the weekend.

&&

.HYDROLOGY...
The remnants of Ida will interact with a stalled frontal
boundary over our region today. This will result in periods of
very heavy rainfall, particularly near the MD/PA border and into
eastern WV. Rainfall amounts have trended downward a little,
but significant rainfall is still possible. Multiple rounds of
heavy rain would result in scattered to numerous instances of
flooding/flash flooding, some considerable. Additionally, in the
days following, expect river flooding to become an issue. Many
locations are forecast to enter minor or moderate flood stage,
and river flood watches have been issued accordingly for
locations that are expected to reach flood stage in the next 48
hours. We will receive the latest forecast guidance from the
MARFC this afternoon and will update river watches and
potentially warnings as needed.

&&

.TIDES/COASTAL FLOODING...
Remnants of Ida appear to be moving faster. This may ultimately
limit the time of higher anomalies in the northern part of the bay
as winds quickly become northerly this evening. However, at least a
few instances of minor tidal flooding will remain possible across
the area this evening. Have maintained a Coastal Flood Watch
for Annapolis since guidance continues to indicate it will be
close. DC/Georgetown may need watches as well depending on the
latest forecasts of freshwater coming down the Potomac.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through Thursday morning for DCZ001.
MD...Flash Flood Watch until 2 AM EDT Thursday for MDZ001-003-501-
     502.
     Flash Flood Watch through Thursday morning for MDZ004>006-008-
     011-013-014-016>018-503>508.
     Coastal Flood Watch from 10 PM EDT this evening through
     Thursday morning for MDZ014.
     Coastal Flood Advisory until 5 PM EDT this afternoon for
     MDZ014.
VA...Flash Flood Watch until 2 AM EDT Thursday for VAZ025>031-503-
     504.
     Flash Flood Watch through Thursday morning for VAZ036>040-
     050>057-501-502-505>508.
WV...Flash Flood Watch until 2 AM EDT Thursday for WVZ050>053-055-
     501>506.
MARINE...Flash Flood Watch through Thursday morning for ANZ535.
     Gale Warning until 6 AM EDT Thursday for ANZ530>543.

&&

SYNOPSIS...KJP
NEAR TERM...KJP
SHORT TERM...KJP
LONG TERM...CPB
AVIATION...KJP/CPB
MARINE...KJP/CPB
HYDROLOGY...LWX
TIDES/COASTAL FLOODING...LWX
Hazardous weather outlook, Sep 1, 3:43 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
343 PM EDT Wed Sep 1 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-021945-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
343 PM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect through 7 PM this evening. Tornadoes
will be possible.

A Flash Flood Watch is in effect through tonight. Heavy tropical
rainfall could result in flash flooding. Flooding on mainstem
rivers may then persist through the end of the week.

A Coastal Flood Watch for potential moderate tidal flooding is in
effect for Anne Arundel County from Wednesday evening through
Thursday morning.

A River Flood Watch is in effect for the Potomac River from the
District and upstream for Friday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Gale Warning is in effect for portions of the waters through
midday Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are activated.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-021945-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
343 PM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect through 7 PM this evening east of the
Blue Ridge, except from Madison County Virginia and south to
Nelson County. Tornadoes will be possible.

A Flash Flood Watch continues for the entire outlook area through
tonight. Heavy tropical rainfall could result in flash flooding.

A River Flood Watch is in effect for several river basins in
parts of western and northern Maryland and the eastern panhandle
of West Virginia starting Thursday morning.

A Wind Advisory is in effect for portions of northern Maryland,
eastern West Virginia and the northern Blue Ridge in Virginia for
this evening into the overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are activated.

MDZ001-501-502-VAZ503-504-WVZ501>506-021945-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
343 PM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch continues through tonight. Heavy tropical
rainfall could result in flash flooding.

A River Flood Watch is in effect for a few river basins in parts
of western Maryland and eastern West Virginia starting Thursday
morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are activated.

In the hours before

Local storm report, Sep 1, 2:49 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 PM EDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TORNADO          ANNAPOLIS               38.97N  76.50W
09/01/2021                   ANNE ARUNDEL       MD   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND WIRES
            DOWN, AND DAMAGE TO BUILDINGS THROUGHOUT THE RIVA,
            WOODLAND BEACH, AND ANNAPOLIS AREA.

&&

EVENT NUMBER LWX2105795

CPB
Local storm report, Sep 1, 3:08 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      3 NNW UTICA             39.56N  77.41W
09/01/2021                   FREDERICK          MD   911 CALL CENTER

            WATER RESCUE NEAR INTERSECTION OF HESSONG BRIDGE ROAD
            NEAR AND BLACKS MILL ROAD.

&&

EVENT NUMBER LWX2105796

CPB
Local storm report, Sep 1, 3:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLOOD            THURMONT                39.62N  77.41W
09/01/2021                   FREDERICK          MD   911 CALL CENTER

            AT LEAST 20 ROADS CLOSED IN THE NORTHERN PORTION OF
            FREDERICK COUNTY.

&&

EVENT NUMBER LWX2105797

CPB
Local storm report, Sep 1, 3:13 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     FLASH FLOOD      3 NNE WOODSBORO         39.57N  77.29W
09/01/2021                   FREDERICK          MD   911 CALL CENTER

            WATER RESCUE NEAR INTERSECTION OF HINEY ROAD AND LEGORE
            ROAD.

&&

EVENT NUMBER LWX2105798

CPB
Local storm report, Sep 1, 3:43 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     FLOOD            1 SE HARPERS FERRY      39.32N  77.73W
09/01/2021                   JEFFERSON          WV   911 CALL CENTER

            ROCKSLIDE CLOSED CHESNUT HILL ROAD NEAR ROUTE 340.

&&

EVENT NUMBER LWX2105799

CPB
Local storm report, Sep 1, 3:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 PM EDT WED SEP 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     FLASH FLOOD      FREDERICK               39.43N  77.42W
09/01/2021                   FREDERICK          MD   911 CALL CENTER

            AT LEAST SIX SWIFT WATER RESCUES IN FREDERICK COUNTY.

&&

EVENT NUMBER LWX2105800

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:06 PM EDTCoastal Flood WatchLWXAnne Arundel22 hr
Aug 31, 9:36 PM EDTRiver Flood WarningLWXWashington68 hr
Aug 31, 9:44 PM EDTRiver Flood WatchLWXFrederick25 hr
Aug 31, 9:44 PM EDTRiver Flood WatchLWXMontgomery48 hr
Aug 31, 9:44 PM EDTRiver Flood WatchLWXWashington25 hr
Aug 31, 9:44 PM EDTRiver Flood WatchLWXMontgomery25 hr
Sep 1, 3:23 AM EDTAreal Flood WarningLWXMontgomery8 hr
Sep 1, 3:24 AM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's51 min
Sep 1, 3:50 AM EDTAreal Flood WarningLWXMontgomery, Prince George's6 hr
Sep 1, 4:00 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's60 min
Sep 1, 4:10 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore6 hr
Sep 1, 4:34 AM EDTAreal Flood WarningLWXMontgomery6 hr
Sep 1, 4:39 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore5 hr
Sep 1, 4:50 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, City of Baltimore40 min
Sep 1, 5:41 AM EDTAreal Flood WarningLWXCecil, Harford5 hr
Sep 1, 6:15 AM EDTAreal Flood WarningLWXCecil5 hr
Sep 1, 8:39 AM EDTFlash Flood WarningLWXAllegany, Garrett5 hr
Sep 1, 10:14 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Cecil, Harford, Saint Mary's and 1 more19 hr
Sep 1, 12:52 PM EDTAreal Flood WarningLWXAllegany22 hr
Sep 1, 1:11 PM EDTTornado WarningLWXCharles, Prince George's34 min
Sep 1, 1:23 PM EDTTornado WarningLWXCharles17 min
Sep 1, 1:30 PM EDTAreal Flood WarningLWXCarroll, Frederick, Washington27 hr
Sep 1, 1:31 PM EDTTornado WarningLWXCharles, Saint Mary's29 min
Sep 1, 1:46 PM EDTAreal Flood WarningLWXAllegany, Garrett16 hr
Sep 1, 1:56 PM EDTTornado WarningLWXAnne Arundel, Prince George's34 min
Sep 1, 2:12 PM EDTTornado WarningLWXBaltimore33 min
Sep 1, 2:23 PM EDTTornado WarningLWXBaltimore15 min
Sep 1, 2:26 PM EDTFlash Flood Warning Considerable damage threatLWXCarroll, Frederick6 hr
Sep 1, 2:26 PM EDTTornado WarningLWXBaltimore, Harford14 min
Sep 1, 2:27 PM EDTTornado Warning Tornado observedLWXAnne Arundel15 min
Sep 1, 2:48 PM EDTTornado Warning Tornado observedLWXBaltimore, Harford27 min
Sep 1, 3:10 PM EDTTornado WarningLWXBaltimore16 min
Sep 1, 3:17 PM EDTTornado WarningLWXHarford28 min
Sep 1, 3:25 PM EDTFlash Flood Warning Considerable damage threatLWXCarroll, Frederick5 hr
Sep 1, 3:34 PM EDTFlash Flood Warning Considerable damage threatLWXCecil, Harford3 hr
Sep 1, 3:36 PM EDTWind AdvisoryLWXAllegany, Carroll, Frederick, Washington7 hr
Sep 1, 3:49 PM EDTTornado WarningLWXCecil, Harford26 min
Sep 1, 4:13 PM EDTRiver Flood WatchLWXCecil7 hr
Sep 1, 4:13 PM EDTRiver Flood WarningLWXAllegany7 hr
Sep 1, 4:37 PM EDTAreal Flood WarningLWXBaltimore, Carroll, Harford13 hr
Sep 1, 5:46 PM EDTTornado WarningLWXCecil29 min
Sep 1, 6:08 PM EDTAreal Flood WarningLWXCecil, Harford17 hr
Sep 1, 6:12 PM EDTTornado WarningLWXCecil19 min
Sep 1, 7:03 PM EDTCoastal Flood WarningLWXAnne Arundel8 hr
Sep 1, 7:27 PM EDTAreal Flood WarningLWXAllegany, Washington15 hr
Sep 1, 7:59 PM EDTAreal Flood WarningLWXCarroll, Frederick2 hr

Nearby

River Flood Warnings in Maryland, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.